Alert archive / Ohio / Small Craft Advisories in 2016

Small Craft Advisory 29, NWS Cleveland, OH

July 1, 2016

NWS Cleveland, OH issued this small craft advisory at Jul 1, 2016, 2:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2016, 2:00 PM EDT (18:00 UTC)
Expired
Jul 1, 2016, 10:00 PM EDT
In force
8 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

273 
WHUS71 KCLE 011800
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
200 PM EDT FRI JUL 1 2016

LEZ147>149-020200-
/O.NEW.KCLE.SC.Y.0029.160701T1800Z-160702T0200Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
200 PM EDT FRI JUL 1 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

* WINDS...WEST AT 15 TO 20 KNOTS.

* WAVES...BUILDING TO 3 TO 5 FEET. WAVES WILL GRADUALLY SUBSIDE
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
1 follow-up statement
426 
WHUS71 KCLE 020150
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
950 PM EDT FRI JUL 1 2016

LEZ147>149-020300-
/O.EXP.KCLE.SC.Y.0029.000000T0000Z-160702T0200Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
950 PM EDT FRI JUL 1 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

WIND AND WAVES WILL CONTINUE TO SUBSIDE TONIGHT...THEREFORE THE
SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE. WAVES OF 2 TO 4
FEET WILL STILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS.

$$

OUDEMAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 1, 1:40 PM EDT, 20 minutes earlier.

Area forecast discussion, Jul 1, 1:40 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
140 PM EDT FRI JUL 1 2016

.SYNOPSIS...
Low pressure over Lake Huron will continue to move east today
dragging a cold front across the local area. High pressure will
build southeast across the region Saturday and Sunday. An area of
low pressure is expected to develop over the mid Mississippi
Valley on Sunday and move into the lower Ohio Valley on Monday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Cold front is moving through the central portion of the County
Warning Area (CWA). Showers were developing ahead of the boundary
closer to the OH/PA border. There is a chance that a couple of
these could become thunderstorms.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
The weekend will be quiet as high pressure builds back in from the
northwest. Still some question as to what the low moving up the
Ohio Valley on Monday is going to do. The GFS has trended further
south with this system and basically keeps the area dry. The 00Z
ECMWF is similar to it's previous runs and tracks the low a little
further north. This brings the precip shield north across the
southern two thirds of the area on Monday. Given the ECMWF
consistency and the fact we already have precip in will not make
any significant changes at this time. Locations south of the U.S.
30 corridor will see the best chances for precip. Expect high
clouds to overspread the area by late Sunday with a lot of
cloudiness on Monday...especially in the south. Will hang on
lingering showers Monday night as the low finally moves off. Have
used a blend of guidance temps during the period.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
Models coming into a little better agreement for Tuesday...with a
second low pressure system tracking across the upper Ohio Valley.
Both models keep the low far enough south the the precip should
remain south of the forecast area.  The remainder of the extended
forecast shows a return of the hot and humid conditions.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
The cold front will move east of KERI and KYNG by 1930Z or so.
Cumulus deck will raise from MVFR to VFR from west to east this
afternoon and dissipate this evening as high pressure builds
across the Great Lakes. Gusty northwest winds behind the front
will become light northwest tonight into Saturday. VFR Saturday
with patchy high clouds and some fair weather cumulus across
inland northeast Ohio and northwest PA.

Outlook...VFR.

&&

.MARINE...
Light south winds will gradually turn to the west to southwest and
increase to 10 to 15 knots this afternoon...as a cold front moves
across the lake.   It will be choppy tonight on the lake as the
winds turn to the northwest at 10 to 15 knots.  Conditions should
remain just below small craft advisory conditions.   Conditions
improve Saturday night as high pressure builds over the lake.  Quiet
conditions continue through Sunday.  Winds turn to the northeast
Monday as a low pressure system tracks across the upper ohio valley.
Right now looks like winds will increase to 10 to 15 knots...but
could be a little higher depending upon the exact track of the
low.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kubina
NEAR TERM...Kubina/Mullen
SHORT TERM...Kubina
LONG TERM...DJB
AVIATION...Kosarik
MARINE...DJB
Hazardous weather outlook, Jul 1, 3:48 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
348 AM EDT FRI JUL 1 2016

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-020800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
348 AM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:08 PM EDTBeach Hazards StatementCLEAshtabula, Lake8 hr
Jul 1, 6:25 PM EDTSpecial Marine WarningCLE35 min

Nearby

Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.